Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2011, 9:13 PM EDT for Suffolk County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 9:13 PM EDT (01:13 UTC)
- Expired
- Jul 26, 2011, 10:00 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 33 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:00 PM EDT | TSTM WND DMG | Southampton, NY | SEVERAL TREES REPORTED DOWN ACROSS SOUTHAMPTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS51 KOKX 270113
SVROKX
NYC103-270200-
/O.NEW.KOKX.SV.W.0035.110727T0113Z-110727T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
913 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1000 PM EDT...
* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
CALVERTON...OR 6 MILES NORTHEAST OF WADING RIVER...AND MOVING
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERHEAD...MATTITUCK...SHINNECOCK HILLS...SOUTHAMPTON AND
BRIDGEHAMPTON
LAT...LON 4089 7230 4082 7253 4083 7255 4085 7251
4084 7258 4094 7279 4097 7277 4099 7262
4104 7253 4101 7244 4099 7243 4099 7247
4098 7244 4096 7244 4099 7237 4094 7221
TIME...MOT...LOC 0112Z 297DEG 31KT 4097 7263
$$
GOODMAN2 follow-up statements
384
WWUS51 KOKX 270133
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
933 PM EDT TUE JUL 26 2011
NYC103-270200-
/O.CON.KOKX.SV.W.0035.000000T0000Z-110727T0200Z/
SUFFOLK NY-
933 PM EDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SUFFOLK COUNTY...
AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JAMESPORT...OR NEAR MATTITUCK...MOVING SOUTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHINNECOCK HILLS AND NORTH SEA BY 940 PM...
SOUTHAMPTON AND WATERMILL BY 945 PM...
MONTAUK HIGHWAY...6 MILES SOUTHWEST OF BRIDGEHAMPTON AND 7 MILES
SOUTHWEST OF EAST HAMPTON AIRPORT BY 950 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4089 7230 4082 7253 4083 7255 4085 7251
4084 7258 4088 7267 4099 7262 4104 7253
4101 7244 4099 7243 4099 7247 4098 7244
4096 7244 4099 7237 4094 7221
TIME...MOT...LOC 0134Z 296DEG 26KT 4092 7248
$$
GOODMAN561
WWUS51 KOKX 270202
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EDT TUE JUL 26 2011
NYC103-270212-
/O.EXP.KOKX.SV.W.0035.000000T0000Z-110727T0200Z/
SUFFOLK NY-
1002 PM EDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING IS WEAKENING AND MOVING
OFFSHORE...WHERE A SPECIAL MARINE WARNING REMAINS IN EFFECT.
IF YOU OBSERVED STRONG WINDS OF 58 MPH OR GREATER...WIND DAMAGE
AND/OR QUARTER SIZED OR LARGER HAIL WITH THIS STORM...PLEASE SUBMIT
A STORM REPORT VIA THE LINK ON OUR WEB PAGE AT WEATHER.GOV/NYC
LAT...LON 4089 7230 4082 7253 4083 7255 4085 7251
4084 7258 4088 7267 4099 7262 4104 7253
4101 7244 4099 7243 4099 7247 4098 7244
4096 7244 4099 7237 4094 7221
TIME...MOT...LOC 0133Z 296DEG 26KT 4092 7249
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:40 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 26, 7:40 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 740 PM EDT TUE JUL 26 2011 .SYNOPSIS... A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CONVECTION HAS MADE LOCATION OF THE COLD FRONT DIFFICULT TO DETERMINE. LOOKS AS THOUGH IT'S STILL WELL BACK BETWEEN BGM AND MSV. WILL DROP THE REST OF SEVERE THUNDERSTORM WATCH 687 AT THE TOP OF THE HOUR. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE USED CONSIDERING 850MB TEMP FORECAST. DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT. 09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME WILL RUN WITH A 30 POP. THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY. THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID 60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS. TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE IS VERY LOW. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. POSSIBLE TSTMS AFFECTING NYC METRO THIS EVENING. THEREAFTER...MAINLY VFR...WITH PERHAPS PATCHY MVFR FOG AND STRATUS OUTSIDE NYC TERMINALS OVERNIGHT. WINDS WILL BE VARIABLE AS THE FRONT NEARS THIS EVENING...THEN TURN TOWARD THE NORTHWEST. VFR WEDNESDAY WITH NORTHWEST FLOW. COULD SEE SOME GUSTS IN THE MORNING...WITH WINDS MAINLY TO THE RIGHT OF 310 TRUE. WINDS BACK A BIT DURING THE AFTERNOON...AND SHOULD LIGHTEN TO 10 KTS OR LESS. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY. WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS. KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY. WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS. SEA BREEZE UNLIKELY LATE. KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY. WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS. KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY. WINDS ON WEDNESDAY SHOULD REMAIN RIGHT OF 310...WITH SOME MORNING GUSTS. KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY. NW WINDS ON WEDNESDAY WITH SOME MORNING GUSTS. KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY. NW WINDS ON WEDNESDAY WITH SOME MORNING GUSTS. SEA BREEZE UNLIKELY LATE. OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY... THU...VFR. THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING A WARM FRONT. FRI...MAINLY VFR. POSSIBLE SUB VFR WITH SHOWERS/TSTMS ASSOCIATED WITH A COLD FRONT LATE. SAT-SUN...VFR. && .MARINE... WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS. SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY HIGHER WINDS/WAVES. WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. && .HYDROLOGY... CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL. THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS TIME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...JC/JST SHORT TERM...JC LONG TERM...JST AVIATION...PW MARINE...JC/JST HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 8:10 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 810 PM EDT TUE JUL 26 2011 CTZ005>012-NYZ067>071-078>081-177-179-271100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 810 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-271100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 810 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE WIND GUSTS TO 30 KT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ072>075-176-178-271100- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 810 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS THIS EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 26, 8:04 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
804 PM EDT TUE JUL 26 2011
CTZ005-009-010-270045-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
804 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...OR 9 MILES NORTHEAST OF NEW
CANAAN...AND MOVING EAST AT 35 MPH.
THIS STORM WILL BE...
NEAR TRUMBULL BY 815 PM.
NEAR BRIDGEPORT BY 820 PM.
NEAR STRATFORD BY 825 PM.
NEAR MILFORD BY 830 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4126 7295 4120 7301 4120 7304 4118 7305
4119 7307 4117 7310 4115 7310 4114 7315
4117 7317 4111 7325 4119 7352 4121 7348
4123 7350 4135 7345
GOODMANSpecial weather statement, Jul 26, 8:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
818 PM EDT TUE JUL 26 2011
CTZ005-009-NYZ070-270115-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
818 PM EDT TUE JUL 26 2011
...ANOTHER STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YORKTOWN HEIGHTS...OR NEAR MAHOPAC...AND
MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
5 MILES NORTH OF BEDFORD BY 830 PM.
NEAR RIDGEFIELD BY 840 PM.
NEAR GEORGETOWN BY 845 PM.
NEAR WILTON BY 850 PM.
NEAR WESTPORT BY 900 PM.
NEAR FAIRFIELD BY 905 PM.
SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 4125 7311 4120 7311 4114 7314 4115 7316
4117 7317 4111 7325 4112 7328 4110 7335
4109 7336 4107 7340 4123 7387 4134 7381
4136 7360
GOODMANSpecial weather statement, Jul 26, 8:22 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
822 PM EDT TUE JUL 26 2011
NJZ002-004-103-104-NYZ069-270115-
EASTERN BERGEN-EASTERN PASSAIC-ROCKLAND-WESTERN BERGEN-WESTERN
PASSAIC-
822 PM EDT TUE JUL 26 2011
...ANOTHER STRONG THUNDERSTORM WILL IMPACT WESTERN
PASSAIC...NORTHERN BERGEN AND SOUTHERN ROCKLAND COUNTIES...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...OR 11 MILES WEST OF
WEST MILFORD...AND MOVING EAST AT 40 MPH.
THIS STORM WILL BE...
NEAR WEST MILFORD BY 835 PM.
NEAR BLOOMINGDALE BY 840 PM.
NEAR RINGWOOD BY 845 PM.
NEAR RAMSEY BY 855 PM.
NEAR RIDGEWOOD BY 900 PM.
NEAR PEARL RIVER BY 905 PM.
WINDS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7439 4118 7433 4114 7425 4116 7420
4112 7390 4095 7390 4089 7392 4088 7392
4095 7429 4099 7431 4101 7443 4104 7444
4104 7447 4102 7449 4108 7451
GOODMANSpecial weather statement, Jul 26, 8:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
840 PM EDT TUE JUL 26 2011
NJZ006-104-NYZ072-073-075-176-178-179-270115-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN QUEENS-
840 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERGEN AND HUDSON
COUNTIES...MUCH OF NEW YORK CITY...AND SOUTHERN NASSAU COUNTY...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...AND MOVING SOUTHEAST AT 45 MPH.
THIS STORM WILL BE...
NEAR JACKSON HEIGHTS BY 845 PM.
NEAR JAMAICA BY 850 PM.
NEAR KENNEDY AIRPORT BY 855 PM.
NEAR VALLEY STREAM BY 900 PM.
NEAR OCEANSIDE BY 905 PM.
NEAR LIDO BEACH BY 910 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4056 7392 4061 7376 4063 7376 4057 7399
4064 7404 4077 7395 4067 7410 4068 7411
4074 7413 4091 7396 4082 7378 4077 7395
4081 7377 4061 7342 4060 7356 4064 7349
4064 7353 4056 7391
GOODMANSpecial weather statement, Jul 26, 8:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT TUE JUL 26 2011
CTZ005-009-010-270130-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
849 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELTON TO
GEORGETOWN TO WILTON...OR ALONG A LINE EXTENDING FROM SHELTON TO 9
MILES NORTHWEST OF BRIDGEPORT TO NEW CANAAN...AND MOVING EAST AT 40
MPH.
THESE STORMS WILL BE...
NEAR WESTPORT BY 855 PM.
NEAR STRATFORD BY 900 PM.
NEAR BRANFORD BY 910 PM.
WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4130 7307 4132 7299 4125 7268 4126 7276
4123 7287 4125 7290 4129 7291 4121 7299
4119 7307 4115 7310 4114 7315 4117 7317
4111 7325 4110 7335 4107 7340 4112 7360
4128 7340 4133 7311
GOODMANLocal storm report, Jul 26, 9:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
907 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM MARINE TSTM WIND 1 W NYC/JFK AIRPORT 40.64N 73.76W
07/26/2011 M49 MPH QUEENS NY ASOS
43 KTS
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:29 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 26, 9:03 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 26, 9:17 PM EDT | Special Marine Warning | OKX | 58 min | |
| Jul 26, 9:22 PM EDT | Special Weather Statement | OKX | Suffolk | 53 min |
| Jul 26, 10:29 PM EDT | Special Marine Warning | OKX | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.